Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 234, NWS Atlanta, GA

March 5, 2020Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 5, 2020, 5:39 AM EST for Forsyth County, Georgia. It took effect at Mar 5, 2020, 6:33 AM EST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Mar 5, 2020, 5:39 AM EST (10:39 UTC)
In effect from
Mar 5, 2020, 6:33 AM EST
Expired
Mar 6, 2020, 12:25 AM EST
In force
18 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

801 
WGUS42 KFFC 051039
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
539 AM EST Thu Mar 5 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC117-060038-
/O.NEW.KFFC.FL.W.0234.200305T1133Z-200306T0433Z/
/CMGG1.1.ER.200305T1133Z.200305T1700Z.200305T2233Z.UU/
539 AM EST Thu Mar 5 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Cumming.
* From this morning until this evening.
* At 4 AM Thursday the stage was 4.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 6 feet.
* The river is expected to rise above flood stage by this morning and 
  continue to rise to near 7.5 feet by this afternoon. Then, the river
  is forecast to fall below flood stage by late this afternoon.
* At 7.0 feet...Minor flooding continues to expand into the natural 
  flood plain of the creek upstream and downstream from the gage at 
  Atlanta Highway or Georgia Highway 9. Large portions of the sidewalk 
  and boardwalk of the Big Creek Greenway will be flooded. The areas 
  under the Georgia 400 Highway and McFarland Road will be covered with 
  around two feet of water. A portion of the sidewalk under Majors Road 
  will be covered with around 3 feet of water. 
 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
5 follow-up statements
264 
WGUS82 KFFC 051250
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
750 AM EST Thu Mar 5 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Cumming affecting Forsyth County 

 
GAC117-052301-
/O.EXT.KFFC.FL.W.0234.000000T0000Z-200305T2301Z/
/CMGG1.1.ER.200305T1234Z.200305T1400Z.200305T1701Z.UU/
750 AM EST Thu Mar 5 2020

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Big Creek near Cumming.
* From this morning until this evening.
* At 6 AM Thursday the stage was 5.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 6 feet.
* Forecast to rise above flood stage by this morning and continue to 
  rise to near 6.2 feet by late this morning. Then forecast to fall 
  below flood stage by this afternoon.
* At 7 feet...Minor flooding continues to expand into the natural 
  flood plain of the creek upstream and downstream from the gage at 
  Atlanta Highway or Georgia Highway 9. Large portions of the 
  sidewalk and boardwalk of the Big Creek Greenway will be flooded. 
  The areas under the Georgia 400 Highway and McFarland Road will be 
  covered with around two feet of water. A portion of the sidewalk 
  under Majors Road will be covered with around 3 feet of water. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
582 
WGUS82 KFFC 051319
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
819 AM EST Thu Mar 5 2020

...The Flood Warning continues for the following rivers in Georgia...
  Big Creek near Cumming affecting Forsyth County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC117-052301-
/O.CON.KFFC.FL.W.0234.000000T0000Z-200305T2301Z/
/CMGG1.1.ER.200305T1227Z.200305T1400Z.200305T1701Z.UU/
819 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Big Creek near Cumming.
* Until this evening.
* At 7 AM Thursday the stage was 6.1 feet and rising.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 6 feet.
* The river is expected to crest this morning and then fall below 
  flood stage this afternoon.
* At 6 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-060319-
/O.CON.KFFC.FL.W.0231.000000T0000Z-200307T1900Z/
/APHG1.1.ER.200305T1245Z.200306T1200Z.200307T1300Z.NO/
819 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Saturday afternoon.
* At 7 AM Thursday the stage was 7 feet and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 7 feet.
* The river is expected to continue rising to near 8.2 feet by Friday 
  morning, then fall below flood stage Saturday morning.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
296 
WGUS82 KFFC 051642
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1141 AM EST Thu Mar 5 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Cumming affecting Forsyth County 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties 

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 

  Turnpike Creek near McRae affecting Telfair County 

  Little Ocmulgee River near Scotland affecting Telfair and Wheeler 
  Counties 

  Ocmulgee River near Lumber City affecting Montgomery...Telfair and
  Wheeler Counties 


GAC021-079-153-225-060641-
/O.CON.KFFC.FL.W.0226.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.200304T2217Z.200305T1615Z.000000T0000Z.UU/
1141 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Echeconnee Creek near Byron.
* Until further notice.
* At 11 AM Thursday the stage was 15.6 feet and steady.
* Minor flooding is occurring.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$

GAC235-060641-
/O.CON.KFFC.FL.W.0228.000000T0000Z-200307T1224Z/
/TSCG1.1.ER.200305T0803Z.200306T0800Z.200307T0624Z.NO/
1141 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Tucsawhatchee Creek near Hawkinsville.
* Until Saturday morning.
* At 10 AM Thursday the stage was 13.2 feet and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 11 feet.
* The river will continue rising to near 15 feet by early tomorrow.
  The river will fall below flood stage early Saturday morning.
* At 15 feet...Minor flooding continues to expand further into the 
  woodlands...fields and pastures upstream and downstream from the 
  gage on Georgia Highway 257 and 27.

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$

GAC091-271-315-060641-
/O.CON.KFFC.FL.W.0126.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.200208T1345Z.200225T0845Z.000000T0000Z.NO/
1141 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 10 AM Thursday the stage was 13.8 feet and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 15.7 feet by Tuesday 
  morning. Additional rises may be possible thereafter.
* At 16 feet...Flooding of farm lands...timberlands...and access 
  roads will occur.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC271-060641-
/O.CON.KFFC.FL.W.0227.000000T0000Z-000000T0000Z/
/MCRG1.1.ER.200305T0530Z.200305T1600Z.000000T0000Z.NR/
1141 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Turnpike Creek near McRae.
* Until further notice.
* At 11 AM Thursday the stage was 10.3 feet and steady.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands 
  and fields begins upstream and downstream from the gage on U S 
  Highways 441 or 319 south of McRae.
  

&&

LAT...LON 3205 8302 3199 8276 3193 8276 3196 8293 3201 8308


$$

GAC271-309-060641-
/O.CON.KFFC.FL.W.0232.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.200305T0915Z.200305T1615Z.000000T0000Z.UU/
1141 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Little Ocmulgee River near Scotland.
* Until further notice.
* At 11 AM Thursday the stage was 12.7 feet and rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding of the wooded
  wetlands occurs upstream and downstream from the gage on Georgia 
  Highway 149.
  

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$

GAC209-271-309-060641-
/O.CON.KFFC.FL.W.0212.000000T0000Z-000000T0000Z/
/LBRG1.2.ER.200225T0325Z.200228T1100Z.000000T0000Z.NO/
1141 AM EST Thu Mar 5 2020

The Flood Warning continues for
  The Ocmulgee River near Lumber City.
* Until further notice.
* At 10 AM Thursday the stage was 16.5 feet and rising.
* Minor flooding is occurring.
* Flood stage is 15 feet.
* The river will continue rising to near 16.8 feet by this evening 
  then begin falling.
* At 18 feet...Moderate flooding begins. Flooding of the access 
  road to the boat ramp near the Highway 341 bridge begins.
  

&&

LAT...LON 3175 8299 3181 8299 3189 8278 3196 8261
      3191 8258 3176 8285             

$$

GAC059-133-219-060641-
/O.EXT.KFFC.FL.W.0230.200306T0651Z-200308T1527Z/
/PNFG1.1.ER.200306T0651Z.200307T1200Z.200308T0927Z.NO/
1141 AM EST Thu Mar 5 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Oconee River near Penfield.
* From after midnight tomorrow until Sunday morning.
* At 11 AM Thursday the stage was 11.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by after midnight tomorrow and 
  continue to rise to near 15.8 feet by Saturday morning. The river 
  will fall below flood stage by Sunday morning.
* At 15 feet...Minor flooding continues to expand into fields...
  woodlands and pastures...mainly on the right bank of the river...
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC009-303-319-060641-
/O.EXT.KFFC.FL.W.0236.200305T1639Z-200307T1950Z/
/MLGG1.1.ER.200305T1639Z.200306T1200Z.200307T1350Z.NO/
1141 AM EST Thu Mar 5 2020

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Oconee River near Milledgeville.
* From late this morning until Saturday afternoon.
* At 10 AM Thursday the stage was 21 feet and rising.
* Minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 24.4 feet by tomorrow morning. The river 
  is then expected to fall below flood stage by Saturday morning.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

GAC117-060641-
/O.EXT.KFFC.FL.W.0234.000000T0000Z-200306T0641Z/
/CMGG1.1.ER.200305T1227Z.200305T1800Z.200306T0041Z.UU/
1141 AM EST Thu Mar 5 2020

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Big Creek near Cumming.
* Until late tonight.
* At 10 AM Thursday the stage was 6.7 feet and rising.
* Minor flooding is occurring.
* Flood stage is 6 feet.
* The river is expected to rise to near 7.1 feet by this afternoon,
  then fall below flood stage this evening.
* At 6 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
650 
WGUS82 KFFC 060206
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
906 PM EST Thu Mar 5 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Cumming affecting Forsyth County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

  Tallapoosa River near Tallapoosa affecting Haralson County 


GAC143-061606-
/O.CON.KFFC.FL.W.0239.000000T0000Z-000000T0000Z/
/TLAG1.1.ER.200305T2208Z.200306T0100Z.000000T0000Z.NO/
906 PM EST Thu Mar 5 2020

The Flood Warning continues for
  The Tallapoosa River near Tallapoosa.
* Until further notice.
* At 8 PM Thursday the stage was 16.5 feet, and rising.
* Minor flooding is occurring, and minor flooding is expected to 
  continue.
* Flood stage is 16 feet.
* At 16 feet, minor flooding occurs in the woodlands and fields along 
  the river upstream and downstream from the gage on U.S. Highway 78.
  

&&

LAT...LON 3386 8528 3384 8521 3377 8525 3371 8535
      3377 8536 3381 8531             

$$

GAC117-061023-
/O.EXT.KFFC.FL.W.0234.000000T0000Z-200306T1023Z/
/CMGG1.1.ER.200305T1227Z.200305T1930Z.200306T0423Z.UU/
906 PM EST Thu Mar 5 2020

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Big Creek near Cumming.
* Until late tonight.
* At 845 PM Thursday the stage was 6.6 feet, and falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 6 feet.
* The creek will continue to fall, dropping below flood stage early 
  Friday morning.
* Between 6 and 7 feet, minor flooding occurs in the natural flood 
  plain of the creek upstream and downstream from the gage at Atlanta 
  Highway, or Georgia Highway 9. Large portions of the sidewalk and 
  boardwalk of the Big Creek Greenway will begin to flood. The areas 
  under the Georgia 400 Highway and McFarland Road will be covered 
  with around one foot of water. A portion of the sidewalk under 
  Majors Road will be covered with around two feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-061606-
/O.EXT.KFFC.FL.W.0231.000000T0000Z-200308T0417Z/
/APHG1.1.ER.200305T1245Z.200306T0145Z.200307T2217Z.NO/
906 PM EST Thu Mar 5 2020

...Flood Warning extended until Saturday evening...

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Saturday evening.
* At 845 PM Thursday the stage was 8.5 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 7 feet.
* The creek will begin to fall, dropping below flood stage by 
  Saturday afternoon.
* At 8 feet, minor flooding continues to in the woodlands and fields 
  along the creek from near Cumming in south Forsyth County to 
  Alpharetta and Roswell in north Fulton County. Additional portions 
  of The Big Creek Greenway have minor flooding with 1 to 2 feet of 
  water. Most of the walking and biking paths will be closed, 
  especially upstream and downstream from the gage on Kimball Bridge 
  Road and near Rock Mill Park. Portions of the YMCA Campground off 
  Preston Ridge Road will flood.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
834 
WGUS82 KFFC 060525
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1225 AM EST Fri Mar 6 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Cumming affecting Forsyth County

 
GAC117-060555-
/O.CAN.KFFC.FL.W.0234.000000T0000Z-200306T1023Z/
/CMGG1.1.ER.200305T1227Z.200305T1930Z.200306T0350Z.UU/
1225 AM EST Fri Mar 6 2020

The Flood Warning is cancelled for
  The Big Creek near Cumming.
* This takes effect immediately.
* At 11PM Thursday the stage was 5.7 feet...and 
  falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
* At 6 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 

  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 4:02 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 5, 4:02 AM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
402 AM EST Thu Mar 5 2020

.SHORT TERM /Today through Friday/...
Conditions across north and central Georgia today will be
characterized by an upper level shortwave disturbance and associated
surface low currently moving northeastward from the north-central
Gulf of Mexico towards the forecast area. Strong isentropic lift
ahead of this approaching system is producing a shield of widespread
precipitation focused over north Georgia as the short term period
begins. The surface low will move into the Florida Panhandle/south
Alabama this morning and continue into south Georgia by early
afternoon. With widespread precipitation ahead of the low,
categorical PoPs are expected to redevelop across the forecast area
by mid-morning and remain into the afternoon. The low pressure
system will then shift eastward towards the Atlantic Coast during
the afternoon hours today, with rain and thunderstorms expected to
diminish from east to west. Some trailing rain is expected to linger
on the backside of the low during the late afternoon and early
evening, so PoPs have been increased during the late afternoon and
evening. Precipitation associated with this low is expected to come
to an end by midnight.

Another 1 to 2 inches of rainfall is expected across much of the
forecast area today, with the exception of the far northern tier,
where less than an inch is expected. Rainfall amounts have been
trended slightly upwards from the WPC guidance, generally along and
to the immediate south of the I-20 corridor, in order to better
capture current radar observations and near-term trends. Because of
the additional rainfall forecast throughout the day and the
lingering rain anticipated behind the surface low in the afternoon,
the Flash Flood Watch continues over central and portions of north
Georgia and has been extended through 00Z Friday. The persistent
warm and moist airmass over the area will allow for sufficient
instability to support isolated thunderstorms across the forecast
area today, primarily across central Georgia. A strongly sheared
environment ahead of the approaching low, with low-level shear
values of 25-35 kts and deep-layer shear of 70-80 kts, will
furthermore allow for a few thunderstorms in our far southern tier
to become strong to marginally severe, capable of producing strong,
gusty winds. A brief tornado also cannot be ruled out with any
severe thunderstorms that occur.

Long-awaited relief from the rain is expected to arrive on Friday
morning. After the precipitation comes to an end, northwesterly
upper level flow will develop over the forecast area and surface
high pressure will begin to build in over the southeastern CONUS.
These conditions will lead to a cool and dry day on Friday, with
high temperatures about 6-10 degrees below climatological normals,
in the 50s and low 60s across north and central Georgia in the
afternoon. Breezy winds are possible throughout the day on Friday,
particularly in the afternoon hours, with northwesterly winds
anticipated to gust to 20-25 kts.

King

&&

.LONG TERM /Friday Night through Wednesday/...
The first half of the extended portion of the forecast will be
dominated by high pressure and dry conditions. However, unsettled
weather returns for the latter half of the extended forecast. The
models are starting come into better agreement for the mid to late
week period.

The pressure gradient should begin to relax overnight Friday as a
strong low pressure continues to move off the Middle Atlantic coast
and high pressure builds in from the west. The high center will
meander overhead Saturday and then begin to push offshore for Sunday
into early Monday. The high moves further offshore on Tuesday as a
frontal system moves into the Lower Mississippi River Valley. The
flow ahead of the front will turn southerly off of the GOMEX and the
return of low level moisture is anticipated.

There isn't a lot of push for the front, and it should become more
east-west oriented by the middle of next week and oriented along
near the TN/NC/GA border and remain nearly stationary through the
end of the week. The boundary will tend to be the focus of
precipitation for mid to late next week.

NListemaa

&&

.AVIATION... 06Z Update...

Widespread showers are ongoing across north Georgia and are
expected to redevelop over central Georgia by 12Z, and are
will continue until pushing eastward out of the forecast area
between 18Z and 00Z. Some isolated thunderstorms are also expected
throughout the day, with the greatest chances at CSG/MCN. VFR
ceilings are in place across all TAF sites and are anticipated to
lower to MVFR by 08-09Z, then IFR or lower by 12Z. IFR conditions
will then hold until until 20Z before steadily improving to VFR by
02Z. E to NE winds at 5-10 kts will increase 10-14 kts with gusts
up to 20 kts by 16Z, decreasing in magnitude and shifting to NW
around 02-03Z.

//ATL Confidence...06Z Update...

Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  41  56  31 / 100  30   0   0
Atlanta         52  41  53  32 /  90  20   0   0
Blairsville     49  36  44  26 /  90  20   5   5
Cartersville    53  39  53  30 /  90  20   0   5
Columbus        58  44  61  34 /  90  20   0   0
Gainesville     50  40  52  30 /  90  20   0   0
Macon           55  43  60  33 / 100  30   0   0
Rome            54  39  54  30 /  90  10   0   5
Peachtree City  54  41  56  31 /  90  20   0   0
Vidalia         58  46  63  35 /  90  40   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones:
Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp...
DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Glascock...Greene...Gwinnett...Hancock...Haralson...Harris...
Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...North Fulton...
Oconee...Paulding...Peach...Pike...Pulaski...Putnam...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup...
Twiggs...Upson...Walton...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...King
LONG TERM....NListemaa
AVIATION...King
Hazardous weather outlook, Mar 5, 5:22 AM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
522 AM EST Thu Mar 5 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
522 AM EST Thu Mar 5 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Flash Flood Watch remains in effect through 7PM this evening for
much of north and central Georgia. Moderate to locally heavy
rainfall will continue today with widespread rainfall amounts of
1 to 2 inches likely. Locally higher amounts are possible. With
high streamflows and already saturated soils, runoff from this
additional rain will only exacerbate ongoing flooding issues.

An isolated strong to marginally severe storm is possible today
as a low pressure system moves east across the Southeast states.
The primary hazards will be damaging wind gusts. An isolated brief
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:35 PM ESTRiver Flood WarningFFCTelfair33 hr
Mar 4, 10:07 PM ESTAreal Flood WarningFFCStewart, Sumter, Webster6 hr
Mar 4, 10:27 PM ESTAreal Flood WarningFFCCrisp, Dodge, Dooly, Montgomery, Pulaski, Telfair and 3 more6 hr
Mar 5, 1:44 AM ESTRiver Flood WarningFFCPulaski21 days
Mar 5, 2:25 AM ESTRiver Flood WarningFFCBleckley, Pulaski8 days
Mar 5, 2:42 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee70 hr
Mar 5, 4:05 AM ESTRiver Flood WarningFFCForsyth, Fulton46 hr
Mar 5, 4:56 AM ESTRiver Flood WarningFFCTelfair, Wheeler4 days
Mar 5, 5:02 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding34 hr
Mar 5, 7:38 AM ESTRiver Flood WarningFFCTroup33 hr
Mar 5, 8:49 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson48 hr
Mar 5, 10:30 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding27 hr
Mar 5, 2:34 PM ESTRiver Flood WarningFFCNewton, Rockdale28 hr
Mar 5, 3:06 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.